Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Protein Shakes
Jun 10, 2008

Nelson, I am at the end of my rope with my body. I am 5'6" and weigh 180 pounds needless to say I look like a cardboard box with arms and legs. I bought a book yesterday called "Body for Life" that encourages protein shakes and supplements. Is this safe? I really want to try this program but don't want anything to interfere with my drug regimen which is Viramune and Truvada. I have been undetectable for 4 years and my cd4 is 486. Your opinion would be much appreciated. Thanks Rick

Response from Mr. Vergel

That is a great book that has helped many. Whey protein shakes shuld not present any problems with your meds. However, be aware that many people (I am one of them) are not only lactose intolerant but also milk protein intolerant, so those shakes give us bloating and diarrhea. Make sure you are not one of us :)

You are taking a very metabolically friendly HIV combo, by the way.

Just try to cut out sweets, eat more lean meats, vegetables, fruit, lots of soluble fiber, good oils (olive oil), control your lipids, exercise to sweat for 20 minutes a day and do some resistance training with weights and machines for 45 minutes three to four times a week.

I hate the fact that it takes so much work to stay in shape LOL

Nelson



Previous
andropause and hiv
Next
Re: Butt wasting

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement